10 Narcotic Abuse Symptoms to Look Out For

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

Narcotic abuse can become highly dangerous and lead to addiction very quickly. People who are abusing narcotics might not understand all of the risks they are undertaking. If you are concerned that someone you know may be abusing narcotics, look for these ten signs of narcotic abuse.

1. Drowsiness

If someone is drowsy all the time, he or she may be abusing prescription narcotics. These medications cause feelings fatigue and drowsiness which goes along with the euphoric high in larger doses.

2. Constipation

Many narcotics cause constipation as a side effect of the drug. If a person is abusing narcotics, he or she will more than likely be constipated often.

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

3. Shortness of Breath

According to the NLM, “fibrotic lung disease may develop” with the repeated abuse of narcotics. “The long-term effect may be reduced lung function and shortness of breath.” If the individual shows signs of this symptom often, narcotic abuse may be to blame.

4. Small Pupils

Narcotic Abuse Symptoms

Small pupils and dry mouth are signs of narcotic abuse.

Small pupils are a common symptom of narcotic abuse. In fact, doctors often check for it to see if a patient is intoxicated from narcotics. The pupils might be very small depending on how much of the drug the individual has taken, even to the the size of pinpoints.

5. Withdrawal Symptoms

If a person is abusing narcotics, he or she may already have become dependent on the drug. Withdrawal symptoms might appear if the individual is unable to take more of the drug, such as flu-like symptoms, nausea, vomiting, diarrhea, and muscle pain.

6. Strange Behavior

Strange or secretive behavior could be a sign that an individual is abusing narcotics. The person may be unwilling to talk about his or her whereabouts and will likely be hiding the narcotics somewhere. Also many people stop spending time with those who do not take drugs to spend time with those who do.

Top 5 Hidden Signs of Narcotic Addiction You Need to Be Aware Of

7. Vomiting

According to the NIH, “painkiller abuse can make you throw up.” Vomiting is another sign of narcotics abuse, and a person who always seems nauseous or is vomiting often may be abusing narcotics.

8. Red Face and Neck

The DOJ states that “flushing of the face and neck” occurs when a person is abusing narcotics. This is a highly noticeable symptom of narcotic abuse, and it will occur when the person is currently on the drug.

9. Insensitivity to Pain

Someone who is abusing narcotics will have a high tolerance for pain. In fact, the NIDA states that “opiates can block pain messages transmitted through the spinal chord from the body.” This is why someone who is abusing narcotics will be very insensitive to pain.

Call or chat Anytime. We’re Here for You.

(800) 407-7195
47,300* People Addicted
23,100* Getting Help
8,209* Deaths
*Statistic from 2015

10. Dry Mouth and Throat

Dry mouth often occurs when a person abuses street narcotics like heroin and opium (NIDA). However, this can be a symptom of abuse of other prescription narcotics like hydrocodone.

People who are abusing narcotics have several tell-tale signs that can be noticed by others. If you believe someone you know is abusing narcotics, look for these signs and help the person seek treatment as soon as possible. Stopping abuse before it becomes addiction can be much better for the individual in the long run.

the Take-Away

Narcotics are addictive, dangerous drugs. Abusing these drugs can lead to many very serious health and lifestyle problems, and can cause premature death. Knowing the signs is important.